Florida, 2001Lightning Strike in Florida, September 22, 2001
September 22, 2001 · NWS JAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 22, 12:45 PM EST, 1 hour earlier.
Area forecast discussion, Sep 22, 12:45 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT SEP 22 2001
CURRENTLY...TEMPERATURE AT KJAX REACHED 85 DEGREES THE PAST
HOUR...AND BASED ON THE 12Z SOUNDING CU SHOULD BEGIN FORMING AT A
PRETTY GOOD CLIP. RADAR SHOW AND SATELLITE SHOW THAT THIS IS PRETTY
MUCH THE CAST...WITH A GOOD CU FIELD DEVELOPING ACROSS NORTHEASTERN
FLORIDA AND SOUTHEASTERN DURING THE PAST HOUR...AND SHOWERS
BEGINNING TO POP UP OVER COLUMBIA AND NASSAU COUNTIES. EXPECT IT TO
BECOME PRETTY ACTIVE LATER THIS AFTERNOON WITH TEMPERATURES
FORECASTED TO RISE INTO THE UPPER 80S. BASED ON THE MORNING SOUNDING
HOWEVER THE THUNDERSTORMS WHICH DEVELOP SHOULD BE VERY SLOW MOVERS
AND HAVE LITTLE DOWN BURST POTENTIAL...SO EXPECT ANY PROBLEM WHICH
DEVELOP TO BE MAINLY LOCALIZED FLOODING.
MODELS CONTINUE TO BE IN GOOD AGREEMENT IN MOVING A COLD FRONT
ACROSS THE AREA FROM THE MISSISSIPPI VALLEY EARLY NEXT WEEK AND
PROBABLY STALLING IT OVER CENTRAL FLORIDA BY LATE WEEK. THE
DRIER...COOLER AIR BEHIND THE FRONT SHOULD DROP DAY TIME HIGHS INTO
THE UPPER 70S AND LOWER 80S...AND THE OVERNIGHT LOWS TO THE UPPER
50S AND MID 60S BY MID WEEK. THERE IS A CHANCE TO A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS AS THE FRONT APPROACH AND MOVE THROUGH THE
AREA TONIGHT THROUGH MONDAY...HOWEVER EXPECT THE RAIN CHANCE TO DROP
TO NEAR ZERO TUESDAY AND WEDNESDAY AS THE FRONT CONTINUES TO PUSH
SOUTH.
PRELIM
AMG 68/87/68/84 3445
SSI 73/86/73/84 2555
JAX 70/86/71/85 2445
GNV 70/88/71/86 4555 33
.JAX...
.GA...NONE.
.FL...NONE.
SCOTT
In the hours before
Special weather statement, Sep 22, 10:00 AM EST, 3 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221900-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT SAT SEP 22 2001
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...MAINLY ACROSS INTERIOR NORTHEAST FLORIDA...SOUTH OF
INTERSTATE 10. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT FROM
THESE STORMS. SEVERE STORMS ARE NOT EXPECTED.
NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TODAY AND SPOTTER
ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ZIBURA
Lightning, Duval
- When
- September 22, 1:45 PM EST
- Where
- Duval County, Jacksonville
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Lightning struck a 12-unit Southside apartment building. Seven units were damaged by smoke and water and two were damaged by fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, September 22, 2001$3.3 million · F3 · 6 events
- Lightning Strike in Puerto Rico, September 22, 20011 death · 1 event
- Hail in Kansas, September 22, 2001$700,000 · 4 in hail · 3 events
- Damaging Wind in Florida, September 22, 2001$50,000 · 1 event
- Hail and Damaging Winds in Iowa, September 22, 2001$31,000 · 54 kt wind · 6 events
- Hail in Nebraska, September 22, 2001$25,000 · 1 in hail · 4 events
- Hail in Kansas, September 22, 20011 in hail · 6 events
- Hail and Damaging Wind in Kansas, September 22, 20011 in hail · 5 events
- Hail and Damaging Wind in Kansas, September 22, 20011.75 in hail · 5 events
- Hail in Kansas, September 22, 20011.25 in hail · 5 events
- Hail and Damaging Winds in Kansas, September 22, 20011 in hail · 5 events
- Hail and Damaging Winds in Kansas, September 22, 2001$2,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264000.